Taking multiple substances?
Are you or someone you know taking a mixture of drugs, or drugs and alcohol?
This could be illicit drugs, prescribed medication as well as street Diazepam.
Taking a cocktail of drugs carries the risk that you or your loved one could die of overdose in their sleep.
The combination of heroin or opiates and/or benzodiazepine with pregabalin or gabapentin and alcohol act as a suppressant factor to the central nervous system, which has a depressant effect when substances are taken in combination. This highly risky behaviour can have tragic circumstances to the individual and loved ones around them.
Aspire offers both harm reduction and advice on drug and alcohol use and the potential risks and ways of reducing the risks, such as providing Naloxone or regularly checking a loved one to make sure that some of the signs of overdose such as loud snoring can be monitored.
If you’re worried and would like a confidential chat about drug or alcohol issues please visit Aspire’s live chat at www.aspire.community, or please ring (01302) 730956.
Aspire is a partnership organisation set up by Rotherham Doncaster and South Humber NHS Foundation Trust (RDaSH) and registered charity The Alcohol & Drug Service (ADS).
We pride ourselves on being innovative and forward thinking, and work closely with the recovery communities we serve to provide flexible, responsive services, which offer the best possible recovery outcomes for all our service users.